No, I am not but I am riding the ocean waves.
I take a very low dose of an anti-depressant called amitriptyline (AMI for short). It’s an old school drug that is no longer used for depression. What it is used for is as a first line treatment for many vestibular disorders. It works by actually slowing down the information going from your vestibular nerves (system?, bundle? ) to your brain. It works very well for me but there is a cost. It makes me slow. It makes me sleep and sleep and sleep and wake up even groggier than I use to. I have suspected that it also makes me less energetic during the day.
I couple of months ago I started playing with the timing. I usually try to take it at 6:30 pm ish so that by the time I want to wake up around 06:00 am I can. Last night I had things to do and wouldn’t be driving home until about 9pm so I didn’t take it at all. If I take it at 6:30 pm I’m ready to sleep and sometimes falling asleep on the couch by 9:00.
Today I feel GREAT! My brain is firing on all cylinders and my fingers are flying over this keyboard and I’m all happy and bouncy except for one little problem. The world is just tipping back and forth. That’s my particular vestibular symptom. I don’t get vertigo, the room doesn’t spin, it rocks. Sometimes it slides which is very disconcerting. I also get some pretty wicked motion sickness from it. That started as soon as I put the car in drive this morning. I really didn’t think that by skipping one pill I would notice it so quickly. I would like to try taking a pill every other day. Medicine metabolizes very slowly for me so usually lasts longer than it’s supposed to. I will be taking a pill tonight even if it means oversleeping tomorrow.
Tonight I will be going on an Art Walk with my sister and, I’ve recently heard, another guest. We’ll be walking around the downtown area and looking at different galleries and street exhibits. Just my cup of tea, even though I will have just come from a workout and will be nasty and sweaty.